MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during arteriovenous malformation (avm) embolization, after opening the apollo microcatheter and heparinizing it, the distal branch of the ophthalmic artery was reached under the guidance of a micro guidewire.The microcatheter was flushed with dmso, and a liquid embolic was injected.Abnormal visualization of the liquid embolic was observed within the intermediate catheter; therefore, both the intermediate catheter and microcatheter were removed.In vitro observation revealed that the microcatheter had a liquid embolic leaking out within the intermediate catheter, and it was found that the microcatheter leaked liquid embolic mid catheter.Therefore, the intermediate catheter and another apollo microcatheter were replaced to continue the surgical procedure.No patient symptoms or complications were associated with this event.The patient was undergoing middle meningeal artery liquid embolization surgery.It was noted the patient's vessel tortuosity was moderate, and the patient has a history of hypertension.Femoral artery access vessel diameter was 7 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The microcatheter was inspected or tested prior to use and the leak was observed during use.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch and within a dispenser coil.No guidewire or navien guide catheter were returned.Damage location details: liquid embolic residue was found with the apollo catheter hub; in addition, no damages were found with the catheter hub.No bends or kinks were found with the apollo catheter body.No signs of any ruptures or irregularities.The detachable tip was found to be intact; however, coated in dried blood and solidified embolic liquid.No other anomalies were observed.Testing/analysis: during testing, the apollo failed to be flushed with water.The hub was found to be full of a solidified liquid embolic.The 0.011¿ mandrel was unable to advance through the hub.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter rupture w/ other embolic¿ was unable to be confirmed, as no rupture like damage was found with the catheter body.A few possible causes of catheter rupture are but not limited to, injection against resistance causes over pressurization and can occur during injection of the liquid embolic when the distal portion of the catheter is kinked, prolapsed, or occluded, or injection against resistance, causing over-pressurization.However, no cause was determined.Based on the device analysis and reported information, the customer¿s ¿material integrity_material rupture_catheter_during_procedure¿, ¿catheter leak¿ , and ¿catheter kink/damage¿ were all unable to be confirmed.Damage was found with the catheter body.No leaks were able to be reproduced during testing due to the solidified liquid embolic thought out the catheter body; therefore, no root cause was able to be determined.No liquid embolic, guidewire, and/or navian catheter were returned for assessment; therefore, any contribution to the customers complaint could not be assessed.A dark spot near the detachable zone was found to be solidified liquid embolic, that was able to dissolve under water.It was noted that the patient's vessel tortuosity was moderate.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the leak/catheter rupture was not determined.Upon injection of the liquid embolic agent into the apollo, there was no resistance.There was continuous injection of the liquid embolic agent.The injection rate was followed as indicated in the ifu.The liquid embolic agent did not get embedded in an unintended location.This event did not require medical intervention.The patient is temporarily normal.There was kink/damage on the distal end of the apollo.Guidewire: model 103-0608, lot no.D050584.Liquid embolization system: model 105-7000-060, lot number b768221.Intermediate catheter: navien, model rfx058-115-08.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that aside from the abnormal visualization of onyx, there were no other issues with the product.No issues with the guidewire (model 103-0608, lot no.D050584) and navien catheter.The anatomical location of the apollo tip was the distal end of the microcatheter.
 
Additional Manufacturer Narrative

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23466333
Report Number2029214-2025-02333
Device Sequence Number9950051
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)270626(10)B760955
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB760955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2025
Supplement Date Received by Manufacturer11/11/2025
12/14/2025
12/17/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/05/2025
12/16/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight79 KG